Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 59, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 10, 2018, 10:22 AM EDT for Putnam County, Ohio. It took effect at Jun 12, 2018, 7:08 AM EDT. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 10:22 AM EDT (14:22 UTC)
- In effect from
- Jun 12, 2018, 7:08 AM EDT
- Expired
- Jun 15, 2018, 6:48 AM EDT
- In force
- 72 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Putnam County, OH
The river
Written for the forecast point Blanchard River at Ottawa (OTTO1).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
016
WGUS43 KIWX 101422
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1022 AM EDT Sun Jun 10 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Blanchard River at Ottawa affecting Putnam County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rain and expected additional rainfall today and tonight will
likely lead to minor river flooding on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC137-111421-
/O.NEW.KIWX.FL.W.0059.180612T1424Z-180615T1048Z/
/OTTO1.1.ER.180612T1424Z.180613T1200Z.180614T1048Z.NO/
1022 AM EDT Sun Jun 10 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Blanchard River at Ottawa
* from Tuesday morning to Friday morning.
* At 9 AM Sunday the stage was 11.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 23.9 feet around 8 AM Wednesday June 13 and fall
below flood stage around 6 AM Thursday June 14.
* At 23.0 feet...Lowland flooding occurs mainly in south Ottawa.
Flood water also gets into low farmlands.
* This crest compares to a previous crest of 24.2 feet which occurred
on Dec 7 2011.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
INC003-033-OHC039-111421-
/O.NEW.KIWX.FL.W.0060.180613T1200Z-180616T0000Z/
/NVLI3.1.ER.180613T1200Z.180614T1200Z.180615T0000Z.NO/
1022 AM EDT Sun Jun 10 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Joseph River Ohio above Newville
* from Wednesday morning to Friday evening.
* At 9 AM Sunday the stage was 6.3 feet and steady.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and crest near 12.2 feet around 2 PM Thursday June 14 and fall
below flood stage around 8 PM Thursday June 14.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.0 feet which occurred
on Dec 30 2015.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-111421-
/O.NEW.KIWX.FL.W.0061.180614T0200Z-180616T0730Z/
/STRO1.1.ER.180614T0200Z.180614T1800Z.180615T0730Z.NO/
1022 AM EDT Sun Jun 10 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tiffin River near Stryker
* from Wednesday evening to late Friday night.
* At 9 AM Sunday the stage was 4.9 feet and steady.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Wednesday night
and crest near 11.5 feet around 2 PM Thursday June 14 and fall
below flood stage around 3 AM Friday June 15.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$2 follow-up statements
725
WGUS83 KIWX 110206
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1006 PM EDT Sun Jun 10 2018
...The Flood Warning has been extended for the following rivers...
Blanchard River at Ottawa affecting Putnam County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rain and possible additional rainfall tonight will
likely lead to minor river flooding on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC137-120205-
/O.EXT.KIWX.FL.W.0059.180612T1108Z-180614T0036Z/
/OTTO1.1.ER.180612T1108Z.180612T1800Z.180613T0036Z.NO/
1006 PM EDT Sun Jun 10 2018
The Flood Warning has been extended for
The Blanchard River at Ottawa
* from Tuesday morning to Wednesday evening.
* At 9 PM Sunday the stage was 16.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 23.2 feet around 2 PM Tuesday June 12 and fall
below flood stage around 8 PM Tuesday June 12.
* At 23.0 feet...Lowland flooding occurs mainly in south Ottawa.
Flood water also gets into low farmlands.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
INC003-033-OHC039-120205-
/O.EXT.KIWX.FL.W.0060.180613T1200Z-180615T0600Z/
/NVLI3.1.ER.180613T1200Z.180613T1800Z.180614T0600Z.NO/
1006 PM EDT Sun Jun 10 2018
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* from Wednesday morning to late Thursday night.
* At 9 PM Sunday the stage was 6.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and crest near 12.1 feet around 2 PM Wednesday June 13 and fall
below flood stage around 2 AM Thursday June 14.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-120205-
/O.EXT.KIWX.FL.W.0061.180614T0000Z-180615T0600Z/
/STRO1.1.ER.180614T0000Z.180614T0000Z.180614T0600Z.NO/
1006 PM EDT Sun Jun 10 2018
The Flood Warning has been extended for
The Tiffin River near Stryker
* from Wednesday evening to late Thursday night.
* At 9 PM Sunday the stage was 5.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near flood stage around 8 PM
Wednesday June 13.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$574
WGUS83 KIWX 111549
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1149 AM EDT Mon Jun 11 2018
...The Flood Warning is cancelled for the following rivers...
Blanchard River at Ottawa affecting Putnam County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
*********************************************************
.Write a short synopsis about the causes of the flooding after the
dot. Do not remove the dot. Remove the stars and this message before
sending. Thank you.
********************************************************
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC137-111619-
/O.CAN.KIWX.FL.W.0059.000000T0000Z-180614T0036Z/
/OTTO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1149 AM EDT Mon Jun 11 2018
The Flood Warning is cancelled for
The Blanchard River at Ottawa
* At 10 AM Monday the stage was 18.6 feet
* Flood stage is 23.0 feet.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
INC003-033-OHC039-111619-
/O.CAN.KIWX.FL.W.0060.000000T0000Z-180615T0600Z/
/NVLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1149 AM EDT Mon Jun 11 2018
The Flood Warning is cancelled for
The Saint Joseph River Ohio above Newville
* At 11 AM Monday the stage was 7.5 feet
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 7.2 feet early
Monday morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 7.9 feet
around 2 PM Monday June 11.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-111619-
/O.CAN.KIWX.FL.W.0061.000000T0000Z-180615T0600Z/
/STRO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1149 AM EDT Mon Jun 11 2018
The Flood Warning is cancelled for
The Tiffin River near Stryker
* At 11 AM Monday the stage was 6.7 feet
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 4.8 feet early
yesterday morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 6.9 feet
around 2 PM Monday June 11.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:41 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 10, 6:41 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 641 AM EDT Sun Jun 10 2018 .SYNOPSIS... Issued at 340 AM EDT Sun Jun 10 2018 Another round of showers and storms is expected today. Heavy rain and flooding will be the primary concern...especially given recent rain across parts of the area. There is also a low risk for severe weather. The chance of rain will then continue into Monday and Tuesday but the chances for heavy rain and severe weather will be lower. Temperatures will remain seasonable with highs around 80 and lows in the lower 60s. && .SHORT TERM...(Today and Tonight) Issued at 340 AM EDT Sun Jun 10 2018 Another day...another decaying MCS to bring the potential for pockets of heavy rain and an isolated severe threat to our area. Well-organized MCS upstream feeding off midlevel lapse rates near 7.5 C/km and MUCAPE values approaching 2500 J/kg. However, much more stable conditions exist in our CWA...which remains generally N/NE of the stationary low level boundary that has plagued our area for several days now. Don't expect this instability gradient to push much further NE this morning and convection will steadily weaken as it enters our area...supported by most hi-res guidance. However... will need to watch potential for additional redevelopment later this afternoon and into the evening with a more substantive low level theta-e push and arrival of very healthy (convectively-enhanced) midlevel shortwave. Exact timing and coverage remains somewhat uncertain and will depend on exact evolution of morning activity... to which there is a decent split among the latest guidance. Setup remains much the same with a moderately moist/unstable environment and little flow aloft. There are hints that today's wind field will be a little more supportive of severe weather but much depends on exact placement of outflow boundaries/instability gradients and potential MCV tracks. A general preference lies with last few runs of RAP13 which dissipate this morning activity almost entirely but then redevelop fairly widespread convection later this evening with arrival of shortwave and enhanced low level flow/moisture advection. Severe weather is possible but best instability is confined just south of our CWA in such a scenario. Bigger risk will be heavy rain and isolated flooding...especially given recent wet conditions in part of our CWA. Contemplated a flash flood watch but confidence in areal extent of threat is just too low at this point. Heavy rain and marginal severe risk could extend well into the late evening/ overnight but will have to see how everything plays out this morning. && .LONG TERM...(Monday through Saturday) Issued at 340 AM EDT Sun Jun 10 2018 Some signs of possible relief in long term. Though predicated on aggressive push of convection this evening...latest models indicate enough composite outflow and subsidence from approaching longwave ridge to push moisture/instability gradient slightly further S/SW. Still some chance for showers and storms in our southern CWA on Monday but threat of heavy rain and severe weather appears lower. Cold front then arrives late Tue. Folding thermal ridge will support moderate heat/humidity/instability but forcing is very weak...as are wind/shear profiles ahead of the front. A marginal severe risk but nothing widespread expected at this time. 00Z deterministic runs showing a little better consistency for the latter half of the week though some differences remain. Expect brief push of subsidence/high pressure on Wed that will support dry conditions. However...return flow ramps up again for Thursday and a few showers/storms will be possible. Convection chances Friday into the weekend will depend on where exactly front hangs up which is difficult to predict this far out. Trended on the drier side but may need to raise PoPs in future forecasts. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 630 AM EDT Sun Jun 10 2018 Decaying thunderstorm complex will track across northern Indiana this morning. This complex will continue to outrun better instability, but some embedded thunder is possible at terminals through midday. Regional radar mosaic already indicating some additional cells developing in wake of this MCS across west central Illinois where low level return southwesterly flow is increasing in advance of primary upper trough. As convection becomes more shallow/sfc rooted later today, expecting focus to likely shift south of terminals following composite outflow boundary from earlier convective complex. With uncertainty in convective evolution after 17Z, will likely go with VCSH mention. Scattered showers and storms will develop tonight as primary upper low approaches, but will limit to VC mention at this time and let later forecasts refine. Otherwise for this morning, lingering IFR conditions should improve over the next few hours, particularly at kFWA in closer vicinity to sfc trough. Cigs should deteriorate again tonight back to IFR/MVFR as sfc reflection slowly sags south through early Monday morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 4:11 AM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 411 AM EDT Sun Jun 10 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 411 AM EDT Sun Jun 10 2018 /311 AM CDT Sun Jun 10 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today. Heavy rain and isolated flooding are possible. There is also a low chance of severe weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible through much of the week but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-110815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 411 AM EDT Sun Jun 10 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible at times through the week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:42 PM EDT | Areal Flood Warning | IWX | Fulton, Williams | 3 hr |
| Jun 10, 10:22 AM EDT | River Flood Warning | IWX | Defiance | 5 days |
| Jun 10, 10:22 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 6 days |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.